Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 158, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 13, 2000, 8:16 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 8:16 PM CDT (01:16 UTC)
- Expired
- Jun 13, 2000, 9:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:10 PM CDT | Thunderstorm Wind 52 E | De Soto, KS | Law enforcement officials estimated wind gusts at 60 mph. |
| Jun 13, 9:10 PM CDT | Thunderstorm Wind 52 E | Shawnee, KS | Large tree limbs were downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 5:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1759 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 18.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 140117
SVRMCI
KSC091-103-209-140215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT TUE JUN 13 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS
THIS INCLUDES THE CITY OF OLATHE
LEAVENWORTH COUNTY IN NORTHEAST KANSAS
WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 915 PM CDT
* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM KANSAS CITY KS TO 11 MILES
SOUTHWEST OF RENO...OR FROM 14 MILES WEST OF KANSAS CITY TO 2 MILES
SOUTH OF LAWRENCE...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DE SOTO AT 825 PM CDT
EDGERTON KS AT 830 PM CDT
GARDNER AT 835 PM CDT
LENEXA AT 840 PM CDT
OLATHE AT 845 PM CDT
PRAIRIE VILLAGE AT 850 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3901 9519 3875 9504 3875 9463 3892 9464
3914 9463 3919 9482 3941 9x499 3941 9517What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:42 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 13, 2:42 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 242 PM CDT TUE JUN 13 2000 DUE TO WEATHER DISCUSSION WILL BE SHORT. PLAN ON AN ACTIVE NIGHT AS WARM MOIST AIR IN PLACE COMBINES WITH INCOMING COLD FRONT AND UPPER LEVEL SYSTEM. WILL GO CATEGORICAL ALL LOCATIONS WITH MENTION OF HEAVY RAIN AND SEVERE THREAT. SOME SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER SOUTHEAST CWA TOMORROW AS COLD FRONT MOVES THROUGH. MODELS ALSO INDICATE WRAP AROUND PRECIP SO SHOWERS WILL BE POSSIBLE IN MOST LOCATIONS. WE SHOULD CLEAR OUT WEDNESDAY NIGHT AND THURSDAY WITH MILD AND DRIER AIR IN PLACE. BY THURSDAY NIGHT INCREASING CHANCES FOR THUNDERSTORMS OVER NORTHWEST CWA WITH EVERYONE HAVING CHANCES FRIDAY THROUGH SUNDAY. RATHER TRICKY EXTENDED WITH COOLER CONDITIONS AND A SERIES OF SHORTWAVES. RATHER THAN TRYING TO TIME EACH ONE WILL GO WITH A CHANCE FRIDAY THROUGH SUNDAY. .EAX...N<ONE. 18
In the hours before
Local storm report, Jun 13, 7:38 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM SAVANNAH MO 1 INCH HAIL
06/13/00 ANDREW REPORTED BY PUBLIC.Local storm report, Jun 13, 7:48 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
748 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM 2 W EFFINGHAM KS 60 MPH TSTM GUST
06/13/00 ATCHISON TOOL SHED BLOWN
DOWNREPORTED BY
EMERGENCY YMANAGEMENT.Local storm report, Jun 13, 7:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM ST JOSEPH MO 70 MPH TSTM GUST
06/13/00 BUCHANAN TREES AND WIRES DOWN
THROUGHOUT CITY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 13, 8:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY= LOCATION....
0720 PM MAYSVILLE MO 60 MPH TSTM GUST
06/13/00 DE KALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 13, 8:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
807 PM CDT TUE JUN 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0803 PM MAYSVILLE MO 60 MPH TSTM GUST
06/13/00 DE KALB REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 13, 8:07 PM CDT, 9 minutes before
KSZ025-102-MOZ001-002-011-140125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 807 PM CDT TUE JUN 13 2000 ...PORTIONS OF TORNADO WATCH NUMBER 441 ALLOWED TO EXPIRE... TORNADO WATCH NUMBER 441 HAS BEEN ALLOWED TO EXPIRE IN PORTIONS OF NORTHWESTERN MISSOURI AND EXTREME EASTERN KANSAS. COUNTIES TO BE EXPIRED FROM THE WATCH INCLUDE...ATCHISON KANSAS AND MISSOURI... HOLT...NODAWAY...DONIPHAN. SHOWERS AND A FEW THUNDERSTORMS MAY CONTINUE IN THESE COUNTIES FOR THE NEXT COUPLE OF HOURS...BUT NO SEVERE WEATHER IS EXPECTED. LVQ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 57 min |
| Jun 13, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 60 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.